Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 63, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 15, 2009, 9:46 PM CDT for Maverick County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2009, 9:46 PM CDT (02:46 UTC)
- Expired
- May 15, 2009, 10:06 PM CDT
- In force
- 20 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 45 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 160246
SVREWX
TXC323-160315-
/O.NEW.KEWX.SV.W.0063.090516T0246Z-090516T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MAVERICK COUNTY...
* UNTIL 1015 PM CDT.
* AT 945 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR DARLING...OR 11 MILES EAST OF QUEMADO...AND MOVING
NORTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
LAT...LON 2892 10065 2893 10066 2898 10067 2899 10066
2905 10068 2908 10067 2908 10038 2891 10040
TIME...MOT...LOC 0246Z 119DEG 6KT 2899 10046
$$2 follow-up statements
000
WWUS54 KEWX 160256
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
956 PM CDT FRI MAY 15 2009
TXC323-160315-
/O.CON.KEWX.SV.W.0063.000000T0000Z-090516T0315Z/
MAVERICK TX-
956 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHERN MAVERICK COUNTY...
AT 956 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF QUEMADO...MOVING NORTHWEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHERN MAVERICK COUNTY.
LAT...LON 2892 10065 2893 10066 2898 10067 2899 10066
2905 10068 2908 10067 2908 10038 2891 10040
TIME...MOT...LOC 0256Z 119DEG 6KT 2899 10054
$$000
WWUS54 KEWX 160306
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1006 PM CDT FRI MAY 15 2009
TXC323-160315-
/O.CAN.KEWX.SV.W.0063.000000T0000Z-090516T0315Z/
MAVERICK TX-
1006 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MAVERICK COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT FOR LARGE
HAIL.
LAT...LON 2892 10065 2893 10066 2898 10067 2899 10066
2905 10068 2908 10067 2908 10038 2891 10040
TIME...MOT...LOC 0305Z 119DEG 6KT 2900 10055
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 8:50 PM CDT, 56 minutes earlier.
Area forecast discussion, May 15, 8:50 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 850 PM CDT FRI MAY 15 2009 .UPDATE... MADE A QUICK UPDATED TO INCREASE POPS/QPF OVER THE SWRN COUNTIES WHERE S/W LIFTING OUT OF NE MEXICO TOWARD THE RIO GRANDE AND CONVECTION WAS INCREASING RAPIDLY AS WARM MOIST-UNSTABLE AIR WAS OUT AHEAD OF THE TROF OVER THE RIO GRANDE PLAINS. APPEARS MAIN THREAT FROM THE THESE STORMS WILL BE LOCALLY HEAVY RAIN. && .PREV DISCUSSION... /ISSUED 632 PM CDT FRI MAY 15 2009/ AVIATION... BETWEEN THE LATE AFTERNOON SHOWERS EAST OF KDRT...AND THE ANVIL BLOW OFF FROM THE THUNDERSTORMS OVER THE SIERRAS, KDRT WILL HAVE CUMULONIMBUS CLOUDS VISIBLE FROM THE TERMINAL UNTIL 06Z. OTHERWISE, MVFR CEILINGS WILL REDEVELOP OVER KSSF-KAUS BY 06Z AND SPREAD WEST TO KDRT BY 11Z. ISOLATED SHOWERS ARE POSSIBLE FROM KSSF TO KAUS BETWEEN 08Z AND 12Z. CEILINGS WILL LIFT TO VFR LEVELS BY 17Z. DAYTIME HEAT AND AN APPROACHING COLD FRONT WILL BRING THUNDERSTORMS TO THE TERMINALS AFTER 21Z. PREV DISCUSSION... /ISSUED 354 PM CDT FRI MAY 15 2009/ DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS WILL DIMINISH THIS EVENING WITH THE LOSS OF SURFACE HEATING. A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS OUR WESTERNMOST COUNTIES OVERNIGHT AS A SHORTWAVE TROUGH OVER NORTHERN MEXICO CREEPS EASTWARD. THE ATMOSPHERE IS GETTING PRIMED FOR A THUNDERSTORM EVENT LATE SATURDAY THROUGH SATURDAY NIGHT. A COLD FRONT IS FORECAST TO PUSH INTO OUR NORTHERN COUNTIES BETWEEN 21-24Z SATURDAY THEN PROGRESS SLOWLY TO THE COAST BY 12Z SUNDAY. THUNDERSTORMS ARE FORECAST TO BREAK-OUT AHEAD OF THE FRONT AS THE WEAK SHORTWAVE TROUGH CURRENTLY OVER NORTHERN MEXICO MOVES OVER OUR AREA. THE FRONT WILL HELP TO ENHANCE AND ORGANIZE THUNDERSTORMS SATURDAY EVENING AS IT PROGRESSES SOUTHWARD. THE SPC DAY2 CONVECTIVE OUTLOOK SHOWS ONLY VAL VERDE COUNTY IN THE SLIGHT RISK AREA FOR SEVERE THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT...WITH THE REMAINDER OF OUR AREA IN THE GENERAL THUNDERSTORMS AREA. THIS FITS WELL WITH THE 12Z GFS AND NAM CONVECTIVE PARAMETERS WEVE LOOKED AT FOR THE SAME TIME PERIOD. GIVEN THE SLOWER SPEED OF THE FRONT AND PWATS FORECAST TO INCREASE TO BETWEEN 1.5 AND 2.0 INCHES ACROSS OUR AREA LATE SATURDAY...WEVE DECIDED TO INCLUDE A MENTION OF LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS WILL BE GREATEST OVER THE EASTERN HILL COUNTRY AND ALONG INTERSTATE 35...WHERE 1-2 INCHES WILL BE COMMON. PRECIP/CLOUDS WILL BE SLOW TO CLEAR-OUT ON SUNDAY AS A RIDGE OF HIGH PRESSURE GRADUALLY TAKES OVER. NEXT WEEK WILL BE DRY WITH TEMPERATURES BELOW NORMAL ON MONDAY...THEN TRENDING ABOVE NORMAL BY WEDNESDAY AND CONTINUING ABOVE NORMAL THROUGH THE END OF THE WEEK. THE && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 87 58 77 58 / 10 40 60 20 - AUSTIN BERGSTROM INTL AIRPORT 70 86 59 75 56 / 10 30 60 20 - NEW BRAUNFELS MUNI AIRPORT 71 89 59 76 56 / 10 30 60 20 - BURNET MUNI AIRPORT 69 81 56 75 54 / 10 40 50 20 - DEL RIO INTL AIRPORT 74 90 63 81 60 / 40 40 70 20 - GEORGETOWN MUNI AIRPORT 71 83 57 75 55 / 10 50 50 20 - HONDO MUNI AIRPORT 72 89 61 78 57 / 20 30 70 20 - SAN MARCOS MUNI AIRPORT 71 87 58 75 56 / 10 30 60 20 - LA GRANGE - FAYETTE REGIONAL 72 87 62 77 58 / 10 30 50 20 - SAN ANTONIO INTL AIRPORT 72 87 61 77 58 / 10 30 60 20 - STINSON MUNI AIRPORT 73 89 63 78 58 / 10 30 60 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/06
Hazardous weather outlook, May 15, 5:26 AM CDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT FRI MAY 15 2009 TXZ171>173-183>194-202>209-217>225-228-161100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THE RIO GRANDE LATE THIS AFTERNOON INTO EARLY TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS VAL VERDE COUNTY SATURDAY AFTERNOON INTO SATURDAY NIGHT. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR TODAY OR TONIGHT.
In the hours before
Special weather statement, May 15, 3:50 PM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT FRI MAY 15 2009 TXZ191-206>208-152130- CALDWELL-COMAL-GUADALUPE-HAYS- 350 PM CDT FRI MAY 15 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CALDWELL...COMAL...GUADALUPE AND HAYS COUNTIES... AT 347 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SAN MARCOS...MOVING NORTH AT 15 MPH. PEOPLE IN CENTRAL HAYS...EASTERN COMAL...NORTHERN GUADALUPE AND WESTERN CALDWELL COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...SAN MARCOS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. ONE HALF INCH HAIL AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, May 15, 7:50 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 750 PM CDT FRI MAY 15 2009 TXZ202-203-160145- KINNEY-UVALDE- 750 PM CDT FRI MAY 15 2009 ...A STRONG THUNDERSTORM WAS AFFECTING UVALDE COUNTY... AT 748 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BLEWETT...OR 14 MILES SOUTHWEST OF UVALDE... MOVING NORTHWEST AT 10 MPH. PEOPLE IN SOUTHEASTERN KINNEY AND SOUTHWESTERN UVALDE COUNTIES... INCLUDING THE FOLLOWING LOCATIONS...BLEWETT AND DABNEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:42 PM CDT | Areal Flood Advisory | EWX | Dimmit, Edwards, Kinney, Maverick, Val Verde, Zavala | 2 hr |
| May 16, 2:00 AM CDT | Areal Flood Advisory | EWX | Bandera, Real, Uvalde | 2 hr |
| May 16, 8:29 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 2 hr |
| May 16, 11:24 AM CDT | Areal Flood Advisory | EWX | Bastrop, Blanco, Comal, Hays, Lee, Travis and 1 more | 111 min |
| May 16, 12:28 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 18 min |
| May 16, 12:42 PM CDT | Areal Flood Advisory | EWX | Bexar | 108 min |
| May 16, 12:52 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio, Medina | 13 min |
| May 16, 3:30 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes, Lavaca | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.